Annals of Functional Analysis

Cyclicity for Unbounded Multiplication Operators in $L^p$- and $C_0\,$-Spaces

Domenico P. L. Castrigiano and Sebastian Zaigler

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For every, possibly unbounded, multiplication operator in $L^p$-space, $p\in\,]0,\infty[$, on finite separable measure space we show that multicyclicity, multi-$*$-cyclicity, and multiplicity coincide. This result includes and generalizes Bram's much cited theorem from 1955 on bounded $*$-cyclic normal operators. It also includes as a core result cyclicity of the multiplication operator $M_z$ by the complex variable $z$ in $L^p(\mu)$ for every $\sigma$-finite Borel measure $\mu$ on $\mathbb{C}$. The concise proof is based in part on the result that the function $e^{-\left|z\right|^2}$ is a $*$-cyclic vector for $M_z$ in $C_0(\mathbb{C})$ and further in $L^p(\mu)$. We characterize topologically those locally compact sets $X\subset \mathbb{C}$, for which $M_z$ in $C_0(X)$ is cyclic.

Article information

Source
Ann. Funct. Anal., Volume 6, Number 2 (2015), 33-48.

Dates
First available in Project Euclid: 19 December 2014

Permanent link to this document
https://projecteuclid.org/euclid.afa/1418997764

Digital Object Identifier
doi:10.15352/afa/06-2-4

Mathematical Reviews number (MathSciNet)
MR3292513

Zentralblatt MATH identifier
1312.47012

Subjects
Primary: 47A16: Cyclic vectors, hypercyclic and chaotic operators
Secondary: 41A10: Approximation by polynomials {For approximation by trigonometric polynomials, see 42A10} 47B15: Hermitian and normal operators (spectral measures, functional calculus, etc.)

Keywords
Bram's theorem unbounded normal operator multiplicity cyclic vector uniform approximation

Citation

Zaigler, Sebastian; Castrigiano, Domenico P. L. Cyclicity for Unbounded Multiplication Operators in $L^p$- and $C_0\,$-Spaces. Ann. Funct. Anal. 6 (2015), no. 2, 33--48. doi:10.15352/afa/06-2-4. https://projecteuclid.org/euclid.afa/1418997764


Export citation

References

  • N.I. Achieser and I.M. Glasmann, Theorie der linearen Operatoren im Hilbert-Raum, Akademie-Verlag, Berlin 1968.
  • I. Agricola and T. Friedrich, The Gaussian measure on algebraic varieties, Fund. Math. 159 (1999), no. 1, 91–98.
  • E.A. Azoff and K.F. Clancey, Spectral multiplicity for direct integrals of normal operators, J. Operator Theory 3 (1980), no. 2, 213–235.
  • J. Bram, Subnormal operators, Duke Math. J. 22 (1955) 75–94.
  • L. Carleson, Mergelyan's theorem on uniform polynomial approximation, Math. Scand. 15 (1964) 167–175.
  • D.P.L. Castrigiano and F. Hofmaier, Bounded point evaluations for orthogonal polynomials, Adv. Appl. Math. Sci. 10 (2011), no. 4, 373–392.
  • D.P.L. Castrigiano and W. Roelcke, Topological Measures and Weighted Radon Measures, Alpha Science, Oxford 2008.
  • K. Conrad, $L_p$-spaces for $0 < p < 1$, preprint.
  • J.B. Conway, The Theory of Subnormal Operators, Mathematical Surveys and Monographs, 36. American Mathematical Society, Providence, RI, 1991.
  • B. Fuglede, The multidimensional moment Problem, Expo. Math. 1 (1983), no. 1, 47–65.
  • F. Hartogs and A. Rosenthal, Über Folgen analytischer Funktionen, Math. Ann. 100 (1928), no. 1, 212–263.
  • E. Hewitt and K. Stromberg, Real and Abstract Analysis, Springer, New York 1969.
  • J.S. Howland, A decomposition of a measure space with respect to a multiplication operator, Proc. Amer. Math. Soc. 78 (1980), no. 2, 231–234.
  • K.G. Kalb, Über die spektralen Vielfachheitsfunktionen des Multiplikationsoperators, Studia Math. 66 (1979), no. 1, 1–12.
  • T.L. Kriete, An elementary approach to the multiplicity theory of multiplication operators, Rocky Mountain J. Math. 16 (1986), no. 1, 23–32.
  • M.G. Nadkarni, Hellinger-Hahn type decompositions of the domain of a Borel function, Studia Math. 47 (1973) 51–62.
  • B. Nagy, Multicyclicity of unbounded normal operators and polynomial approximation in $C$, J. Funct. Anal. 257 (2009), no. 6, 1655–1665.
  • K.R. Parthasarathy, Probability Measures on Metric Spaces, Academic Press, New York 1967.
  • V.A. Rohlin, On the fundamental ideas of measure theory, Mat. Sborn. 25 (1949) 107–150, Amer. Math. Soc. Transl. (1952), no. 71, 55 pp.
  • H.A. Seid, Cyclic multiplication operators on $L_p$-spaces, Pacific J. Math. 51 (1974), no. 2, 549–562
  • H.A. Seid, The decomposition of multiplication operators on $L_p$-Spaces, Pacific J. Math. 62 (1976), no. 1, 265–274.
  • A. Shields, Cyclic vectors for multiplication operators, Michigan Math. J. 35 (1988), no. 3, 451–454.
  • B. Simon, The classical moment problem as a self-adjoint finite difference operator, Adv. Math. 137 (1998), no. 1, 82–203.
  • K. Stempak, J.L. Torrea, Poisson integrals and Riesz transforms for Hermite function expansions with weights, J. Funct. Anal. 202 (2003), no. 2, 443–472.
  • E.L. Stout, Polynomial Convexity, Springer, New York 2007.
  • F.H. Szafraniec, Normals, subnormals and an open question, Oper. Matrices 4 (2010), no. 4, 485–510.